MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; THERMAL INFUSION FLUID WARMER
Model Number 903-00006P
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file #(b)(4) has been logged for this incident for traceability.The disposable set involved in the incident was returned to belmont for evaluation on (b)(6) 2023.Although the patient involved in the incident died, there is no allegation that the device contributed to death.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3- spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.Testing of the returned device is ongoing (although not complete) and no leak in the disposable set has been found.There is no information about the lot number of the device to allow the review of device manufacturing records.Belmont is currently investigating the returned disposable.Without results of the device investigation, no final conclusions can be drawn.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
The distributor reported that the disposable leaked during a case.No lot# is available but the set was saved and will be sent back for investigation.The patient reportedly expired in this event but, it was stated by the distributor that the death was not attributed to the reported issue with the disposable set.
 
Additional Manufacturer Narrative
The cited disposable was returned to belmont medical technologies for evaluation on may 18th 2023.Upon receipt of the referenced disposable, the service engineers were unable to find any issues through visual inspection.The disposable set was extensively tested under high pressure for an extended period of time, however no leak from the set could be verified.From the image provided, blood was seen on the right side of the device at, and under the roller pump.A possible cause of this blood in the device is a loose or disconnected recirc line which could have been interpreted as a leak.The lot number was unknown, so no further investigation could be performed on the lot.All 3-spike sets are 100% visually inspected and leak tested prior to shipment.The disposable set was replaced to resolve the issue.Belmont will continue to monitor this issue going forward.

Brand Name
THE BELMONT RAPID INFUSER, RI-2
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key17140082
Report Number1219702-2023-00029
Device Sequence Number14945365
Product Code LGZ
UDI-Device Identifier00896128002022
UDI-Public00896128002022
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number903-00006P
Device Catalogue Number903-00006P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown